Alert archive / Colorado / Flash Flood Warnings in 2025

Flash Flood Warning 55, NWS Pueblo, CO

August 25, 2025Las Animas County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 25, 2025, 5:35 PM MDT for Las Animas County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2025, 5:35 PM MDT (23:35 UTC)
Expired
Aug 25, 2025, 8:45 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 150 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

623 
WGUS55 KPUB 252335
FFWPUB
COC071-260245-
/O.NEW.KPUB.FF.W.0055.250825T2335Z-250826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
535 PM MDT Mon Aug 25 2025

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Eastern Las Animas County in southeastern Colorado...

* Until 845 PM MDT.

* At 535 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3726 10331 3721 10336 3724 10349 3729 10351
      3729 10344

FLASH FLOOD...RADAR INDICATED

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 5:24 PM MDT, 11 minutes earlier. Its key messages:

  • Widespread showers and storms are expected through tonight. Flash flooding with heavy rain will be the main concern.
  • Some strong to severe storms will be possible as well, over and near the higher terrain and into the I-25 corridor, this afternoon and evening.
  • Strong to severe thunderstorms and chances for flash flooding continue daily through the rest of the work week, with a possible pattern change through the weekend.
Area forecast discussion, Aug 25, 5:24 PM MDT, 11 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
524 PM MDT Mon Aug 25 2025

.KEY MESSAGES...

- Widespread showers and storms are expected through tonight. Flash
flooding with heavy rain will be the main concern.

- Some strong to severe storms will be possible as well, over and
near the higher terrain and into the I-25 corridor, this afternoon
and evening.

- Strong to severe thunderstorms and chances for flash flooding
  continue daily through the rest of the work week, with a
  possible pattern change through the weekend.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 207 PM MDT Mon Aug 25 2025

Currently...

Showers and thunderstorms have moved across the higher terrain over
the last few hours, and are now moving towards and over the I-25
corridor. Multiple observation sites reporting moderate to heavy
rainfall, though no flash flooding concerns have been noted as of
yet. Will continue to monitor, especially over flood-prone areas as
we head into the rest of the afternoon and tonight.

Tonight-Tuesday...

Looking aloft, high pressure and slowly building trough will
continue moving in, with weak northwest flow over our region. Plenty
of monsoon moisture will stick around, and majority of the short-
term guidance has showers sticking around overnight and into early
Tuesday morning, if not longer. By mid-morning, showers over the
lower terrain will have largely dissipated, sticking around longest
south of Highway 50.

Generally, models continue to show cloudy and cool conditions for
Tuesday. The eastern plains will remain largely overcast throughout
the day, with temperatures a bit below normal in the low-mid 70s.
For the higher terrain, showers and thunderstorms are expected to
quickly increase in coverage by late morning and continue through
the rest of the day. Main impacts will once again be heavy rain and
flash flooding, especially over flood-prone areas as well as any
locations with saturated soils from the last few days. For the
eastern plains, west-northwest flow aloft may manage to push a few
storms off of the terrain, however chances for severe storms are
quite low due to cloud cover and a lack of instability. Cannot rule
out a few thunderstorms pushing east, but as of now they appear to
be on the weaker side and will mostly contribute to rainfall totals
and flash flooding concerns along I-25.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 307 AM MDT Mon Aug 25 2025

Tuesday..

For now, Tuesday looks to be a down day for severe thunderstorm
chances on our plains, though flash flooding looks to continue to be
possible given PWATs over an inch and continued chances for rainfall
on pre-saturated ground. If any clearing manages to occur on
Tuesday, those areas will also see the potential for strong to
severe storms, as weak northwest flow aloft could help to drag a few
storms off of the terrain. At this time though, models insist that
our plains will be cool, cloud covered, and too stable to support
severe development on Tuesday. For the high country however, more
clearing looks to be possible as shortwave energy begins to pass
overhead near peak heating. This will mean a heightened chance for
flash flooding for our mountain areas, as well as our mountain
valleys. A few stronger storms may also be possible over the high
country tomorrow, with winds gusting to 55 mph, hail up to 1 inch,
and flash flooding all potential risks. Areas that are typically
prone to flooding will be especially at risk on Tuesday following
previous days rainfall, especially for our urban centers and area
burn scars. Other than thunderstorm chances though, expect mostly
cloudy skies and temperatures around 10 degrees cooler than normal,
with highs topping out in the 70s for both our plains and our
mountain valleys.

Wednesday Onwards..

Models strengthen the upper-level ridge by Wednesday, which should
lead to increased thunderstorm potential for our plains as northwest
flow aloft organizes itself. Monsoonal moisture also looks to remain
over us as southeasterly surface flow persists into the end of the
work week, which will further aid in thunderstorm development.
Models also indicate the potential for daily shortwave energy for
the Wednesday through Friday timeframe, which could bring increased
flash flood and severe thunderstorm chances as well. Overall, all
three days look to bring thunderstorms, flash flooding potential,
and slightly cooler than normal temperatures. Models do continue to
show signs of a shift back towards more seasonally typical pattern
progression through the weekend or the beginning of next week,
though there is not much agreement on the particulars at this time.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 521 PM MDT Mon Aug 25 2025

KALS...VFR conditions through much of the next 24 hours. CIGS
will be the main concern along with light rain this evening,
generally clearing overnight into Tuesday morning.

KCOS and KPUB...showers and thunderstorms will remain possible
this evening, changing to rain through 06z or so. Reduced CIGS
and VIS are likely with any precipitation that moves across the
terminal. Low stratus and fog are possible overnight into
Tuesday morning, with some improvements into Tuesday afternoon.
Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight MDT tonight for COZ072>088.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...EHR
AVIATION...MOZLEY
Hazardous weather outlook, Aug 25, 11:39 AM MDT, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1139 AM MDT Mon Aug 25 2025

COZ058>089-093>099-261745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1139 AM MDT Mon Aug 25 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Afternoon showers and thunderstorms are expected across the
region. Storms have already begun over the higher terrain, and
will continue expanding in coverage later today to the rest of the
mountains as well as the I-25 corridor. Main impact concerns will
be moderate to heavy rainfall and an increased risk of flash
flooding. Thunderstorms in general should stay sub-severe, though
a few stronger storms could produce 55 mph outflow winds and hail
up to the size of pennies, along with frequent lightning. Storms
will persist well into tonight, lingering until around midnight.
Showers south of highway 50 may last into the early morning hours
of Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Chances for showers and thunderstorms continue across the area for
the Tuesday through Sunday timeframe. Near daily chances for strong
to severe storms and flash flooding will be possible, especially for
Wednesday through Friday on the plains, and for Tuesday through
Thursday over the high country. Several inches of rain will be
possible across much of the area over the next several days, which
may lead to flash flooding in areas the are susceptible, or areas
that see back to back rain events.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

GARBEROGLIO/EHR

In the hours before

Local storm report, Aug 25, 3:25 PM MDT, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
325 PM MDT Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     Rain             2 NNE Falcon            38.96N 104.61W
08/25/2025  E1.50 Inch       El Paso            CO   Cocorahs

            in the past 13 minutes. Ditches are running
            full.

&&

kam
Special weather statement, Aug 25, 3:49 PM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Pueblo CO
349 PM MDT Mon Aug 25 2025

COZ074-088-252215-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
349 PM MDT Mon Aug 25 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LAS ANIMAS COUNTY
THROUGH 415 PM MDT...

At 349 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Aguilar to Boncarbo. Movement
was southeast at 45 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Trinidad, Aguilar, Cokedale, Starkville, Gulnare, Boncarbo, Model,
Segundo, and Hoehne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3718 10490 3747 10462 3734 10421 3699 10453
      3699 10459
TIME...MOT...LOC 2149Z 294DEG 39KT 3737 10454 3719 10471

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

mw
Local storm report, Aug 25, 4:08 PM MDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
408 PM MDT Mon Aug 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Rain             5 W Falcon              38.93N 104.71W
08/25/2025  M1.39 Inch       El Paso            CO   Trained Spotter

            One hour rainfall from 1500-1600.

&&

kam
Special weather statement, Aug 25, 4:14 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
414 PM MDT Mon Aug 25 2025

COZ074-088-252245-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
414 PM MDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 445 PM MDT...

At 414 PM MDT, Doppler radar was tracking a strong thunderstorm over
Trinidad, moving southeast at 35 mph.

HAZARD...Heavy rain, wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Trinidad, Cokedale, Starkville, and Raton Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 10464 3711 10465 3727 10453 3708 10406
      3699 10413 3699 10462
TIME...MOT...LOC 2214Z 302DEG 29KT 3715 10451

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Aug 25, 4:15 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Pueblo CO
415 PM MDT Mon Aug 25 2025

COZ094-252245-
Eastern Las Animas County CO-
415 PM MDT Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 445 PM MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Kim, or 36 miles north of Des Moines, moving south at
30 mph.

HAZARD...Heavy rain, wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3729 10374 3736 10352 3701 10328 3700 10341
      3700 10367
TIME...MOT...LOC 2215Z 339DEG 24KT 3726 10360

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

mw
Special weather statement, Aug 25, 4:57 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
457 PM MDT Mon Aug 25 2025

COZ074-088-094-252330-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
457 PM MDT Mon Aug 25 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 530 PM MDT...

At 456 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kim to near Branson to 7 miles northeast
of Sugarite Canyon State Park. Movement was south at 20 mph.

HAZARD...Heavy rain, wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kim, Branson, and Trinchera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3705 10438 3711 10387 3732 10339 3702 10318
      3700 10323 3699 10437
TIME...MOT...LOC 2256Z 342DEG 18KT 3725 10341 3705 10385 3701 10427

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

mw

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 6:04 PM MDTSpecial Weather StatementPUBFremont26 min
Aug 24, 6:17 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent31 min
Aug 24, 6:18 PM MDTSevere Thunderstorm WarningPUBCrowley27 min
Aug 24, 6:42 PM MDTSevere Thunderstorm WarningPUBCrowley33 min
Aug 24, 7:21 PM MDTSpecial Weather StatementPUBCrowley24 min
Aug 24, 8:17 PM MDTSpecial Weather StatementPUBOtero28 min
Aug 24, 8:38 PM MDTFlash Flood WarningPUBOtero3 hr
Aug 24, 8:56 PM MDTSpecial Weather StatementPUBOtero34 min
Aug 24, 9:23 PM MDTSpecial Weather StatementPUBCrowley37 min
Aug 24, 10:00 PM MDTSpecial Weather StatementPUBCrowley30 min
Aug 24, 10:02 PM MDTSpecial Weather StatementPUBOtero28 min
Aug 25, 1:00 PM MDTSpecial Weather StatementPUBSaguache30 min
Aug 25, 2:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Aug 25, 2:46 PM MDTFlash Flood WarningPUBEl Paso104 min
Aug 25, 2:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Aug 25, 3:15 PM MDTSpecial Weather StatementPUBHuerfano30 min
Aug 25, 3:22 PM MDTSpecial Weather StatementPUBEl Paso38 min
Aug 25, 3:35 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 25, 3:49 PM MDTSpecial Weather StatementPUBLas Animas26 min
Aug 25, 4:14 PM MDTSpecial Weather StatementPUBLas Animas31 min
Aug 25, 4:15 PM MDTSpecial Weather StatementPUBLas Animas30 min
Aug 25, 4:57 PM MDTSpecial Weather StatementPUBLas Animas33 min
Aug 25, 5:28 PM MDTFlash Flood WarningPUBEl Paso2 hr

Nearby

Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.